Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for patches of alopecia areata in a child

Answered by
Dr.
Dr. Ilyas Patel

Dermatologist

Practicing since :1982

Answered : 3499 Questions

default
Posted on Tue, 21 Mar 2017 in Skin Hair and Nails
Question: My 5 year old had double eye surgery back in December. 6 weeks post she developed a bald spot. I took her to a dermatologist and they said she had alopecia areata and gave her a steroid cream. the hair is growing back. Now, 2 months post she has developed another dime size bald spot. is this common after surgery? When should I be concerned by about her bald spot? Could we expect to see more bald spots?
doctor
Answered by Dr. Ilyas Patel 15 minutes later
Brief Answer:
Alopecia areata

Detailed Answer:
Hi,

Welcome to HCM....

I can understand your concern for the new patches of alopecia areata in your child. The alopecia areata is an autoimmune skin disease. The exact cause is not known. But,stress in any form might precipitate the disease. In your daughter, stress related to surgery may be the cause.

Do not worry about new patches of alopecia. They will be recovered with or without treatment. It is unpredictable to say about relapse of alopecia areata patches.
But, it is curable disease.

I would suggest...

- levamisole 50 mg tablet daily
- biotin 5 mg tablets daily
- tacrolimus 0.1% solution to apply on bald patches

Continue treatment till the satisfactory result. If needed,intradermal steroid injections may be considered.

Kindly take treatment after consulting nearby dermatologist.

Hope this would help you...if so,rate with 5 stars.

Thanks.

Dr.Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Procedures

Recent questions on  Eye surgery

doctor1 MD

my 12 month old granddaughter was born with Peter s anomaly and has had a recent eye acuity test that resulted in a result that was at least 2400. What does that mean?? she has had many surgeries including cornea transplants and both her lens removed. email me at YYYY@YYYY

doctor1 MD

I have angioedema, however, the redness, itching and discomfort I have been experiencing for the past week is growing worse and is only located on the outsides of both underarms. I take doxepin for the angioedema. I have been using three new prescription eye drops for cataract pre/post op: 1. Gatifloxacin 2. Lotemax and 3. Prolensa (my next op is 6/30/14 for my right eye). This new condition only began after my first cataract surgery on 6/16/14 and kept me awake most of last night. I am using neosporone on both sites. Thank you for any information you might offer. CW

doctor1 MD

I've had cataract surgery twice...July 5 and 7th...started takingthe Pred Forte 3 days prior to each surgery and been on it ever since...3 weeks each eye... I started getting diarrhea and bowels hurt and stomach upset off and on since taking the Pred Forte...can it make you sick to your stomach?

doctor1 MD

Heavy eyes, tiring eyes. A little dizzy and blurred vision sometimes. Visited an eye doctor and oculoplastics specialist. The recommendation is to a eyelid lift surgery. I just want to have another consultation. Could other conditions also...

doctor1 MD

My son was recently exposed to someone who had PNA AND was exposed to a serious case of black mold for two days straight. My ex takes him to the doctor and comes back with no antibiotics...He is couching non-stop and up green phelgm. Should I still have a concern?

doctor1 MD

Hi im 29 f. i had power to my eyes since my childhood. i used to wear glasses. later in 2010 i did lasick eye surgery . it was successful and didnt have any problem till last year. but since a year im facing eye pain and there is thick liquid...

doctor1 MD

I have NEUROCARDIOGENIC Syncope and cataracts need to have eye surgery . Eye dr wants to use phenyledrine ,says it won't be a problem. I've had many episodes of loss of conscienceness, positive head up tilt 3,. I'm scared. Should I go ahead?